Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 3, NWS El Paso, TX

July 30, 2001El Paso County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Jul 30, 2001, 9:01 PM MDT for El Paso County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2001, 9:01 PM MDT (03:01 UTC)
Expired
Jul 30, 2001, 9:50 PM MDT
In force
49 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2001-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 509 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2001-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
509 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2663 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 310302
SVRELP

TXC141-310350-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
901 PM MDT MON JUL 30 2001

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN EL PASO COUNTY IN SOUTHWESTERN TEXAS

* UNTIL 950 PM MDT

* AT 859 PM MDT... SPOTTERS REPORTED A SEVERE THUNDERSTORM IN
  THE VICINITY OF WEST EL PASO... MOVING NORTH AT 10 MPH.

* SEVERE THUNDERSTORM WILL BE NEAR...
  CANUTILLO AT 915 PM MDT

EXPECT WINDS GREATER THAN 55 MPH...HAIL THREE QUARTERS OF AN
INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH
THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISAE
CAUTION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:38 PM MDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jul 30, 2:38 PM MDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 PM MDT MON JUL 30 2001

SYNOPSIS...
HIGH PRESSURE ALOFT OVER TEXAS AND OKLAHOMA...WITH A RIDGE WESTWARD
ACROSS NEW MEXICO WILL REMAIN NEARLY STATIONARY THROUGH THURSDAY.
THIS WILL ALLOW A MOIST SOUTHEAST FLOW TO CONTINUE OVER THE AREA.
ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND
WEST TEXAS THROUGH THIS PERIOD.

DISCUSSION...
HIGH PRESSURE ALOFT OVER TEXAS AND OKLAHOMA BRIEFLY GETS FORCED A
BIT EAST BY THE PACIFIC TROUGH...BUT RE-ESTABLISHES ITSELF WESTWARD
AGAIN ON TUESDAY. AVN SHOWS HIGH BACK OVER OKLAHOMA PANHANDLE BY
THURSDAY. WATER VAPOR IMAGERY SHOWING A WEAK VORT WELL SOUTH OF THE
BIG BEND...WITH LARGER VORT/INVERTED TROUGH OVER FAR SOUTHERN TEXAS.
IMAGERY ALSO SHOWING SOME SUBSIDENCE OVER THE CWA BUT BELIEVE THIS
AREA WILL FADE LATER TONIGHT. AVN/ETA SIMILAR WITH BOTH FEATURES
ALTHOUGH AS USUAL THE AVN BLOWS THE FIRST VORT UP BIG TIME. FIRST
VORT SHOULD NOT HAVE MUCH EFFECT AS BOTH MODELS JUST SHOW HEAVY PCPN
ALONG THE SIERRA MADRES TONIGHT. ETA IS SHOWING FOCUS TONIGHT IN THE
EAST AS BOTH LOW LEVEL WIND AND MOISTURE CONVERGENCE IN THIS AREA.
THINK CONVECTION WILL BE MORE OF ALL NIGHT AFFAIR HERE. OUT WEST THINGS
LOOK BIT MORE STABLE...BUT WITH SOME HELP OF ARIZONA TROUGH LOOK FOR
AFTERNOON AND EARLY CONVECTION FOR THE GILAS.

TUESDAY...LOOK FOR ISOLATED LOWLAND THUNDERSTORMS/SCATTERED MOUNTAIN
THUNDERSTORMS AS OROGRAPHIC SHOULD BE MAIN FOCUS. WEDNESDAY BOTH
ETA/AVN BRING MAIN INVERTED TROUGH SOUTH OF CWA BUT LOBE OF VORT
MOVES UP INTO THE SOUTHERN CWA SO WILL UP POPS MORE INTO SCATTERED
CATEGORY EVERYWHERE.

LONGER RANGE...MRF SHOWING UPPER HIGH CONTINUING OVER OKLAHOMA
THROUGH THE WEEKEND. NOT MUCH CHANGE FROM SHORT TERM OTHER THAN BIT
STRONGER RIDGING WESTWARD WILL BRING WINDS MORE EASTERLY. WILL HAVE
TO KEEP SOME WORDING OF THUNDERSTORMS IN THROUGH ENTIRE EXTENDED
PACKAGE.

EL PASO               BB  73/ 95/ 72/ 94/ 71  21123
LAS CRUCES            BB  68/ 95/ 67/ 94/ 66  21123
ALAMOGORDO            BB  69/ 94/ 68/ 92/ 67  21123
CLOUDCROFT            BB  47/ 71/ 46/ 70/ 46  23234
TRUTH OR CONSEQUENCES BB  68/ 93/ 67/ 91/ 66  21123
SILVER CITY           BB  62/ 89/ 61/ 87/ 61  22234
DEMING                BB  65/ 94/ 64/ 93/ 63  21123
LORDSBURG             BB  64/ 94/ 63/ 92/ 61  21123
SIERRA BLANCA         BB  67/ 93/ 660/ 91/ 65  21123

.ELP...NONE

17 HEFNER

N

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.